When I showed up to the infusion center yesterday with a raging migraine, the first concern was that I might have developed aseptic meningitis from the infusion. The doctor gave the okay for Toradol to treat the migraine, and some fluids to help keep me hydrated. Just in case, they wanted blood drawn. I got through the infusion okay, and actually fell asleep right before it was time to go. (Figures, right?) I didn't even notice the chemo patients constantly shuffling in and out. They're so quiet...on a mission, if you will. The nurses know them by name, and they are in and out in much less time than me.
On the way home, my stomach started to hurt. I figured that it was the jostling from riding on crummy roads in a diesel-powered dualie that did it. Not that lucky. I was smacked in the face with one of the more common side effects. Last night I finally got into bed around 2 am, after being sick for hours. It was rough.
When I showed up to get my infusion this morning, then nurse was concerned. She told me to not worry, but that my blood work came back with elevated liver enzymes. Unfortunately, the neurology department was in a meeting for another half hour. I decided to hang out in the recliner since I was still feeling queasy. When the nurse finally got a hold of a doctor, they said to send me home. Out came the iv's, and out we went. Before we left we went upstairs to schedule a follow-up with my doctor's assistant.
I really hope that I can continue getting IVIG. We may need to switch formulations or go to sub-q delivery. Since starting the treatment, I haven't taken nearly as much Ativan or Flexeril. That is saying something, because I've been so stiff for years now. We're praying that this was just a fluke because it was the first time. I really, really, really don't want to do long-term steroid treatment, and that is the only other option.
We don't have any pictures from today, so here's a picture of me giving the side-eye yesterday.